Alert archive / Arizona / Flash Flood Warnings in 2025
Flash Flood Warning 99, NWS Phoenix, AZ
NWS Phoenix, AZ issued this flash flood warning at Oct 13, 2025, 1:10 PM MST for Maricopa County, Pinal County, Arizona. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 13, 2025, 1:10 PM MST (20:10 UTC)
- Expired
- Oct 13, 2025, 4:15 PM MST
- In force
- 3 hr
- Issued by
- NWS Phoenix, AZ
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
Counties Maricopa County, AZ, Pinal County, AZ
The radar
The Phoenix radar (KIWA), 28 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 13, 1:15 PM MST | FLASH FLOOD | 1 Wsw Tempe, AZ | Video showed nearly all lanes but the HOV lane along U.S, 60 near Mill Avenue flooded. Trained spotters near the area reported 0.50 inch of rain in less than 10 minutes. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 8.2 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 56 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 660 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 156 m²/s²
- 0-3 km storm-relative helicity
- 225 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted.
254
WGUS55 KPSR 132010
FFWPSR
AZC013-021-132315-
/O.NEW.KPSR.FF.W.0099.251013T2010Z-251013T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Phoenix AZ
110 PM MST Mon Oct 13 2025
The National Weather Service in Phoenix has issued a
* Flash Flood Warning for...
Maricopa County in south central Arizona...
Pinal County in southeastern Arizona...
* Until 415 PM MST.
* At 110 PM MST, trained weather spotters reported thunderstorms
producing heavy rain across the warned area. Up to 0.75 inches of
rain have fallen. The expected rainfall rate is 0.5 inches in 10
minutes. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Trained spotters reported.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Phoenix, Mesa, Chandler, Scottsdale, Gilbert, Tempe, Sun Lakes,
Arizona Mills Mall, Chandler Fashion Center Mall, Arizona State
University, Fiesta Mall, Tempe Marketplace, Chandler City Hall,
Papago Park, Mesa Riverview Mall, Sky Harbor Airport, Downtown
Mesa, Guadalupe and Firebird Lake.
This includes the following highways...
AZ Route 87 between mile markers 166 and 175.
AZ Route 202 between mile markers 10 and 14...and
between mile markers 2 and 4...and
between mile markers 48 and 49.
AZ Route 101 between mile markers 50 and 59.
US Highway 60 between mile markers 173 and 180.
AZ Interstate 10 between mile markers 148 and 149...and
between mile markers 150 and 156.
AZ Route 347 between mile markers 184 and 189.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3346 11204 3346 11181 3335 11182 3320 11188
3320 11206 3337 11205
FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL RATE...0.5 INCHES IN 10 MINUTES
$$
SDB2 follow-up statements
421
WGUS75 KPSR 132242
FFSPSR
Flash Flood Statement
National Weather Service Phoenix AZ
342 PM MST Mon Oct 13 2025
AZC021-132252-
/O.CAN.KPSR.FF.W.0099.000000T0000Z-251013T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pinal AZ-
342 PM MST Mon Oct 13 2025
...FLASH FLOOD WARNING IS CANCELLED FOR PINAL COUNTY...
Flooding is no longer expected to pose a threat. Please continue to
heed remaining road closures.
A Flood Watch remains in effect until 800 PM MST for a portion of
south central Arizona.
&&
LAT...LON 3328 11192 3326 11199 3333 11200 3343 11200
3346 11199 3346 11188 3338 11191
$$
AZC013-132315-
/O.CON.KPSR.FF.W.0099.000000T0000Z-251013T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Maricopa AZ-
342 PM MST Mon Oct 13 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 415 PM MST THIS
AFTERNOON FOR MARICOPA COUNTY...
At 342 PM MST, trained weather spotters reported thunderstorms
producing heavy rain across the warned area. Up to 0.75 inches of
rain have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Trained spotters reported.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
Some locations that will experience flash flooding include...
Phoenix, Mesa, Chandler, Scottsdale, Tempe, Arizona Mills Mall,
Arizona State University, Tempe Marketplace, Papago Park,
Guadalupe and Firebird Lake.
This includes the following highways...
AZ Route 202 between mile markers 4 and 5...and
between mile markers 53 and 55...and
between mile markers 6 and 9.
AZ Route 101 near mile marker 51.
US Highway 60 between mile markers 173 and 175.
AZ Interstate 10 between mile markers 153 and 162.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3328 11192 3326 11199 3333 11200 3343 11200
3346 11199 3346 11188 3338 11191
FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
SDB532
WGUS75 KPSR 132314
FFSPSR
Flash Flood Statement
National Weather Service Phoenix AZ
414 PM MST Mon Oct 13 2025
AZC013-132324-
/O.EXP.KPSR.FF.W.0099.000000T0000Z-251013T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Maricopa AZ-
414 PM MST Mon Oct 13 2025
...FLASH FLOOD WARNING WILL EXPIRE AT 415 PM MST THIS AFTERNOON FOR
MARICOPA COUNTY...
Flood waters have receded. The heavy rain has ended. Flooding is no
longer expected to pose a threat. Please continue to heed remaining
road closures.
A Flood Watch remains in effect until 800 PM MST for a portion of
south central Arizona.
&&
LAT...LON 3328 11192 3326 11199 3333 11200 3343 11200
3346 11199 3346 11188 3338 11191
$$
SDBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this flash flood warning went out at Oct 13, 11:06 AM MST, 2 hours 4 minutes earlier. Its key messages:
- A Flood Watch remains in effect for south-central Arizona through Monday evening.
- Scattered showers and thunderstorms will affect south-central Arizona through Monday with the heaviest rainfall potential and greatest flood threat over higher terrain areas north and east of Phoenix.
- Below normal temperatures will be common throughout the week.
Area forecast discussion, Oct 13, 11:06 AM MST, 2 hours 4 minutes before
Area Forecast Discussion National Weather Service Phoenix AZ 1106 AM MST Mon Oct 13 2025 .UPDATE...Updated Aviation Discussion. && .KEY MESSAGES... - A Flood Watch remains in effect for south-central Arizona through Monday evening. - Scattered showers and thunderstorms will affect south-central Arizona through Monday with the heaviest rainfall potential and greatest flood threat over higher terrain areas north and east of Phoenix. - Below normal temperatures will be common throughout the week. && .SHORT TERM /Today through Tuesday/... Deepening western Conus troughing was evident on early morning WV imagery with an intense PV center digging south along the northern California coast. Favorable downstream jet positioning has placed the forecast area under broad scale right entrance region ascent tapping a pool of 12-15 g/kg mixing ratios covering the southern half of Arizona. This pattern will hold over the CWA for the next 24 hours before the influence of the upstream troughing and increased SW flow erodes and sweeps the anomalous moisture away from the region. In the interim, models continue to exhibit difficulty in identifying shortwaves and boundaries within the stronger flow responsible for deep convection, and as a result, forecast timing and locations vary widely among modeling suites. Per WV imagery, it appears there is one wave shearing through western/northern Arizona aiding in elevated showers across the area early this morning, while another wave propagating into northern Sonora should be absorbed into the SW flow and assist in large scale ascent by this afternoon. While HREF members have largely been far too aggressive with forecast shower and thunderstorm coverage so far this morning, the pattern remains conducive towards elevated convective development towards sunrise given MUCape nearing 1000 J/kg despite poor midlevel lapse rates. Should sufficient updrafts be maintained, some locally heavy rainfall will be possible given the moisture content and evidence of warm rain processes. However, kinematic wind structure through the atmosphere does not look as favorable for training echoes as compared to yesterday, and better confidence exists that any activity will lift north of the forecast area through the morning. This should set the stage for a final round of thunderstorms and heavy rain threat early this afternoon in response to shortwave energy lifting north into the eastern portions of the CWA. Some partial clearing may be achieved briefly late this morning allowing MLCape to increase into a 500-1000 J/kg range over south-central AZ given the lingering 11-12 g/kg boundary layer mixing ratios. Drier air will quickly be surging into SW Arizona during this evolution essentially precluding any convection southwest of the Phoenix metro. While thunderstorm coverage, rainfall intensity, and maintenance over a persistent area will likely be less than previous days, fully saturated soils have resulted in higher runoff efficiencies and require less accumulation for flooding issues. Therefore, a Flood Watch continues through this evening across south- central AZ. In addition to the heavy rainfall threat, an isolated strong wind gusts and small hail will be possible given 0-6 km shear near 40kt remains in place supporting some organized storm structure. Forecast confidence is very good that forcing mechanisms and associated storms will quickly lift into northern Arizona this evening leaving just some lingering light showers over the mountains of the eastern CWA. Boundary layer moisture will be scoured even further by Tuesday afternoon while midlevel temperatures warm modestly in response to jet energy lifting north essentially ending rainfall chances. Given the robust height falls entering SE California juxtaposed with a deepening marine layer, downsloping winds and hydraulic jumps appear likely both late this afternoon and Tuesday. Strong gusty winds will be common in the typical wind prone areas of western Imperial County potentially lofting some dust assuming soils have dried sufficiently since the last rainfall event. && .LONG TERM /Wednesday through Sunday/... Deep negative height anomalies will be lifting and filling into the Great Basin and northern Rockies during the middle of the week bringing pronounced, dry westerly flow into the forecast area. Forecast soundings suggest boundary layer moisture rapidly deteriorating during the middle of the week with mixing ratios falling to 5-6 g/kg as early as Wednesday, then never recovering thereafter. Ensemble membership remains in excellent agreement that energy lifting north will leave a trailing, weak trough axis over the SW Conus with H5 heights stuck mostly in a 572-578dm range. Ensemble numerical spread has widened slightly during this period, however still indicates temperatures hovering 4F-8F below normal for much of the latter half of the week. By the weekend, there is good model agreement that some form of shortwave ridging will build into the SW Conus with H5 heights spiking closer to 585dm and temperatures rebounding into a near normal range. && .AVIATION...Updated at 1800Z. South Central Arizona including KPHX, KIWA, KSDL, and KDVT: A period of CIGs below 6 kft AGL, and the potential for MVFR or lower visibilities and gusty, erratic winds during SHRA/TSRA this afternoon will be the greatest concerns during the TAF period. Expect current SE winds to veer out of the S over the next few hours and increase to around 8-12 kts. Models remain consistent in developing TSRA around the terminals early/mid afternoon, then lifting activity to the north and east late in the afternoon. Confidence in TS coverage is low to moderate, but any storm will be capable of producing heavy rainfall incurring brief IFR/MVFR visibilities and erratic wind directions. During rain, confidence is moderate that a SCT deck as low as 3-4 kft AGL could develop across the Phoenix Metro. Outside the influence of TSRA, winds will tend to veer out of the SSW for the evening before returning to SE during the overnight hours. Southeast California/Southwest Arizona including KIPL and KBLH: Gusty winds will be the main weather issue through Tuesday morning under clear skies. West winds will be preferred at KIPL while a S/SW component should be more common at KBLH. Gusts 20-30kt will develop mid/late afternoon and persist through the evening before relaxing overnight. Lofted dust may be generated causing slantwise vsby issues towards sunset. && .FIRE WEATHER... Wetting rain chances will continue today over eastern districts with locally heavy amounts and flooding possible. Drier air across western districts will begin sweeping through the entire region Tuesday. Elevated moisture levels will keep humidity levels in eastern districts above 50% today, then minimum values falling closer to a 40-50% range during the middle of the week and drying further to 25-35% by the weekend. Western districts will generally experience afternoon humidity values 25-35% early this week, then closer to 15-25% late in the week. Erratic and locally gusty winds will common around showers and thunderstorms with more widespread gusty winds affecting the region Tuesday afternoon/evening. Very tranquil conditions will be common late in the week. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...Flood Watch until 8 PM MST this evening for AZZ534-537>563. CA...Wind Advisory until 11 AM PDT Tuesday for CAZ562. && SHORT TERM...18 LONG TERM...18 AVIATION...Whittock/18 FIRE WEATHER...18
In the hours before
Local storm report, Oct 13, 8:20 AM MST, 4 hours 50 minutes before
Preliminary Local Storm Report
National Weather Service Phoenix AZ
820 AM MST Mon Oct 13 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM Flash Flood 1 NW Globe 33.40N 110.79W
10/12/2025 Gila AZ Public
***Delayed Report*** Video image showed a
torrent of water moving down Pinal Creek and
overtopping the bridge at East Haskins Road.
&&Local storm report, Oct 13, 8:56 AM MST, 4 hours 14 minutes before
Preliminary Local Storm Report
National Weather Service Phoenix AZ
856 AM MST Mon Oct 13 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM Flash Flood 1 ENE Claypool 33.41N 110.84W
10/12/2025 Gila AZ Dept of Highways
U.S. 60 closed from Superior to Globe due to
flooding in the Globe/Miami area.
&&Local storm report, Oct 13, 9:12 AM MST, 3 hours 58 minutes before
Preliminary Local Storm Report
National Weather Service Phoenix AZ
912 AM MST Mon Oct 13 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 AM Hail 4 SSE New River 33.86N 112.11W
10/12/2025 E1.50 Inch Maricopa AZ Public
***Delayed Report*** Images showed 1.5 inch
diameter hail.
&&Local storm report, Oct 13, 9:38 AM MST, 3 hours 32 minutes before
Preliminary Local Storm Report
National Weather Service Phoenix AZ
938 AM MST Mon Oct 13 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 AM Flash Flood 1 SSE Scottsdale 33.48N 111.91W
10/12/2025 Maricopa AZ Local Official
***Delayed Report*** Roosevelt and Osborn
Roads closed between Miller and Hayden Roads
due to excessive water runoff on Indian Bend
Wash.
&&Local storm report, Oct 13, 10:33 AM MST, 2 hours 37 minutes before
Preliminary Local Storm Report
National Weather Service Phoenix AZ
1033 AM MST Mon Oct 13 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 AM Flash Flood 2 WSW Queen Valley 33.29N 111.32W
10/12/2025 Pinal AZ Emergency Mngr
***Delayed Report*** Reports of at least 15
homes flooded in the Queen Valley area near
Whitlow Canyon.
&&Special weather statement, Oct 13, 12:25 PM MST, 45 minutes before
Special Weather Statement
National Weather Service Phoenix AZ
1225 PM MST Mon Oct 13 2025
AZZ540-543-548-550-551-553-554-132015-
South Mountain/Ahwatukee AZ-Buckeye/Avondale AZ-
Northwest Pinal County AZ-Southeast Valley/Queen Creek AZ-
East Valley AZ-Central Phoenix AZ-West Pinal County AZ-
1225 PM MST Mon Oct 13 2025
...A STRONG THUNDERSTORM WILL IMPACT MARICOPA AND PINAL COUNTIES
THROUGH 115 PM MST...
At 1225 PM MST, Doppler radar was tracking a strong thunderstorm over
Maricopa, or 16 miles southwest of Sun Lakes, moving north at 30 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Chandler, Gilbert, Tempe, Sun Lakes, Maricopa, Tumbleweed Park, South
Phoenix, Chandler City Hall, South Mountain Park, Bapchule, Olberg,
Chandler Fashion Center Mall, Guadalupe, Firebird Lake, Ak-
Chin Village, Komatke, and Santan.
This includes the following highways...
AZ Interstate 10 between mile markers 157 and 177.
AZ Route 87 between mile markers 157 and 167.
AZ Route 202 between mile markers 42 and 55.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3294 11191 3295 11213 3344 11222 3329 11173
TIME...MOT...LOC 1925Z 177DEG 25KT 3302 11204
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
SDBThe office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 12, 8:49 PM MST | Flash Flood Warning | PSR | Gila | 3 hr |
| Oct 13, 8:27 AM MST | Severe Thunderstorm Warning | PSR | La Paz | 27 min |
| Oct 13, 8:52 AM MST | Severe Thunderstorm Warning | PSR | La Paz | 38 min |
| Oct 13, 9:26 AM MST | Severe Thunderstorm Warning | PSR | La Paz | 49 min |
| Oct 13, 9:49 AM MST | Areal Flood Advisory | PSR | La Paz | 69 min |
| Oct 13, 10:58 AM MST | Areal Flood Warning | PSR | La Paz | 62 min |
| Oct 13, 12:25 PM MST | Special Weather Statement | PSR | Maricopa | 50 min |
| Oct 13, 12:49 PM MST | Severe Thunderstorm Warning | PSR | Maricopa, Pinal | 41 min |
| Oct 13, 1:03 PM MST | Areal Flood Advisory | PSR | Maricopa, Pinal | 3 hr |
| Oct 13, 1:27 PM MST | Flash Flood Warning | PSR | Maricopa | 3 hr |
| Oct 13, 1:30 PM MST | Severe Thunderstorm Warning | PSR | Maricopa | 26 min |
| Oct 13, 1:44 PM MST | Special Weather Statement | PSR | Maricopa | 46 min |
| Oct 13, 1:45 PM MST | Flash Flood Warning | PSR | Gila | 5 hr |
| Oct 13, 2:12 PM MST | Areal Flood Advisory | PSR | Maricopa | 3 hr |
| Oct 13, 2:14 PM MST | Areal Flood Advisory | PSR | Maricopa | 5 hr |
| Oct 13, 2:19 PM MST | Severe Thunderstorm Warning | PSR | Maricopa | 26 min |
| Oct 13, 2:25 PM MST | Areal Flood Advisory | PSR | Pinal | 3 hr |
| Oct 13, 3:04 PM MST | Flash Flood Warning | PSR | Gila | 4 hr |
| Oct 13, 4:28 PM MST | Areal Flood Warning | PSR | Maricopa | 92 min |
| Oct 13, 4:48 PM MST | Special Weather Statement | PSR | 42 min | |
| Oct 13, 4:57 PM MST | Severe Thunderstorm Warning | PSR | Maricopa | 48 min |
Nearby
Flash Flood Warnings in Arizona, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.